Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 334, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 28, 2004, 3:05 PM CDT for Washington County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 28, 2004, 3:35 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2007 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 282005
SVRJAN
MSC151-282035-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 335 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF ARCOLA...OR ABOUT 9 MILES
NORTHWEST OF HOLLANDALE...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR ARCOLA AT 315 PM CDT
BE NEAR HOLLANDALE AT 330 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3318 9072 3312 9077 3312 9090 3306 9093
3320 9109 3329 9103 3330 9105 3326 9110
3327 9110 3336 9098
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 11:35 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 28, 11:35 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1135 AM CDT SAT AUG 28 2004 .DISCUSSION...THE AIRMASS HAS RAPIDLY DESTABILIZED THIS MORNING AND WITH OUTFLOW BOUNDARY APPROACHING FROM THE NORTH...STORMS ARE DEVELOPING RAPIDLY...SOME ALREADY SEVERE. MORNING JAN SOUNDING INDICATES IMPRESSIVE LAPSE RATES WITH POTENTIAL FOR WET MICROBURSTS. HIGH PRECIP WATER AIRMASS IS SUPPORTIVE OF LOCAL EXCESSIVE RAINFALL. WILL NEED TO WATCH LARGE OUTFLOW APPROACHING FROM THE WEST AS IT WILL INTERACT WITH THE VERY UNSTABLE/MOIST AIR ALONG AND W OF THE MS RIVER THIS AFTN. HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED TO REFLECT INCREASING RISK FOR SVR WX AND HEAVY RAIN. FORECAST GRIDS ARE IN GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43
Hazardous weather outlook, Aug 28, 11:40 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT SAT AUG 28 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291640- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1140 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING TO THE NORTH OF A BASTROP...LOUISIANA...TO ROLLING FORK...TO KOSCIUSKO...TO DE KALB LINE. WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF NICKELS ARE THE MAIN THREAT WITH THESE STORMS. SOUTH OF THIS AREA...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION THIS MORNING. BOUNDARIES FROM THUNDERSTORM COMPLEXES OVER ARKANSAS...NORTHERN MISSISSIPPI...AND NORTHWEST ALABAMA WILL INTERACT ACROSS AREAS ALONG AND NORTH OF INTERSTATE 20 TO PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE IN SOUTHEAST ARKANSAS...NORTHERN MISSISSIPPI...AND EXTREME NORTHEAST LOUISIANA WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE. TO THE SOUTH OF THIS AREA...STRONG STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE. ...FLOODING... THE ATMOSPHERE ACROSS THE REGION IS VERY MOIST...AND THIS COMBINED WITH THE SLOW MOVEMENT OF STORMS WILL LEAD TO LOCALLY HEAVY RAINFALL TOTALS TODAY. THE GREATEST RISK OF LOCALIZED FLOODING WILL BE ALONG AND NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY MORNING SEPTEMBER FOURTH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 28, 1:29 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 129 PM CDT SAT AUG 28 2004 MSZ038-045-046-281900- KEMPER-NESHOBA-WINSTON- 129 PM CDT SAT AUG 28 2004 THROUGH 2 PM. STRONG THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL WINSTON COUNTY AND ALSO ALONG THE COUNTY LINE OF KEMPER AND NESHOBA COUNTIES. BOTH STORMS ARE MOVING TO THE NORTHEAST AT 10 MPH AND ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING AND HEAVY DOWN POURS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. HENRY
Special weather statement, Aug 28, 2:12 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 212 PM CDT SAT AUG 28 2004 MSZ035-036-281945- HOLMES-HUMPHREYS- 212 PM CDT SAT AUG 28 2004 THROUGH 245 PM. STRONG THUNDERSTORMS HAVE DEVELOPED OVER HUMPHREYS AND HOLMES COUNTIES. THE STORMS ARE MOVING TO THE NORTHEAST AT 5 MPH AND ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING AND HEAVY DOWN POURS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. HENRY
Local storm report, Aug 28, 2:21 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN GRENADA 33.78N 89.81W
08/28/2004 2.50 INCH GRENADA MS EMERGENCY MNGR
STREET FLOODING REPORTED IN THE CITY OF GRENADA.
&&
BANNANLocal storm report, Aug 28, 2:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG MABEN 33.55N 89.08W
08/28/2004 WEBSTER MS LAW ENFORCEMENT
THREE TREES DOWN.
&&
WILSONLocal storm report, Aug 28, 2:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN LOUISVILLE 33.12N 89.05W
08/28/2004 2.50 INCH WINSTON MS LAW ENFORCEMENT
STREET FLOODING. AMOUNT IS RADAR ESTIMATED.
&&
WILSONSpecial weather statement, Aug 28, 2:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT SAT AUG 28 2004 MSZ045-046-051-052-057-058-282045- CLARKE-JASPER-KEMPER-LAUDERDALE-NESHOBA-NEWTON- 250 PM CDT SAT AUG 28 2004 ...STRONG THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI... AT 250 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A SHORT NORTH SOUTH LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR HOUSE IN SOUTHEAST NESHOBA COUNTY...ALONG THE NEWTON AND LAUDERDALE COUNTY LINE TO NEAR PACHUTA. THESE THUNDERSTORMS WERE SLOWLY DRIFTING EAST...AROUND 5 MILES AN HOUR...AND COULD AFFECT INTERESTS IN WESTERN KEMPER AND LAUDERDALE COUNTIES THROUGH 345 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME...FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS UP TO 50 MILES AN HOUR...AND POSSIBLY SOME HAIL. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. BUTTS
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 29 min |
| Aug 28, 5:47 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 38 min |
| Aug 28, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Aug 28, 11:42 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| Aug 28, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Aug 28, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Aug 28, 1:38 PM CDT | Flash Flood Warning | JAN | Sunflower | 2 hr |
| Aug 28, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 29 min |
| Aug 28, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 28 min |
| Aug 28, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 33 min |
| Aug 28, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 29 min |
| Aug 28, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 29 min |
| Aug 28, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Aug 28, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.